Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 90, NWS Lake Charles, LA

May 14, 2011

NWS Lake Charles, LA issued this small craft advisory at May 14, 2011, 3:37 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 3:37 AM CDT (08:37 UTC)
Expired
May 14, 2011, 10:00 AM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WHUS74 KLCH 140837
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

GMZ450-452-455-470-472-475-141500-
/O.NEW.KLCH.SC.Y.0090.110514T0837Z-110514T1500Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
337 AM CDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

05
1 follow-up statement
753 
WHUS74 KLCH 141502
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CDT SAT MAY 14 2011


GMZ450-452-455-470-472-475-141615-
/O.EXP.KLCH.SC.Y.0090.000000T0000Z-110514T1500Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1002 AM CDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

SUSTAINED WINDS OVER THE COASTAL WATERS HAVE DECREASED SOMEWHAT
THIS MORNING AND THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 13, 11:46 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 13, 11:46 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 PM CDT FRI MAY 13 2011

.AVIATION...
COLD FRONT CONTINUES TO PUSH OFF TO THE SE...EXTENDING FM NEAR
BATON ROUGE TO NEAR PECAN ISLAND. SCT SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP ALONG THE BOUNDARY...BUT ACTIVITY SHOULD
REMAIN EAST OF ALL TAF SITES. OTHERWISE...VFR CONDITIONS EXPECTED AS
HIGH PRESSURE BUILDS INTO THE AREA. NORTHWEST WINDS AROUND 10-12
KT WILL CONTINUE AT KAEX...KBPT AND KLCH...WHILE SHIFTING FM THE
WEST TO THE NW THROUGH 08Z AT KLFT AND KARA. 24

&&

.PREV DISCUSSION... /ISSUED 938 PM CDT FRI MAY 13 2011/

UPDATE...
COLD FRONT EXTENDING FROM AVOYELLES PARISH TO OFF THE SABINE RIVER
WILL CONTINUE TO MOVE SOUTHEAST AND BE THROUGH THE FORECAST AREA
NOT TOO LONG AFTER MIDNIGHT. ADDED A SLIGHT CHANCE POP FOR SOUTH
CENTRAL LOUISIANA AS SOME MOISTURE POOLING AND INSTABILITY AHEAD
OF THE FRONT HAS KICKED OFF SOME ACTIVITY NEAR THE ATCHAFALAYA
BASIN. ANY CHANCE FOR SHOWERS WILL RAPIDLY END WITH THE FRONTAL
PASSAGE...THAT WILL USHER IN COOLER AND LESS HUMID CONDITIONS FOR
THE REMAINDER OF THE WEEKEND.

WITH THE COOLER AIR MOVING ACROSS THE COASTAL WATERS LATER ON
TONIGHT...EXPECT TO SEE NORTHWEST WINDS INCREASE TO THE 15 TO 20
KNOT RANGE AND HAVE THEREFORE ADDED SMALL CRAFT EXERCISE CAUTION
TO THE COASTAL MARINE FORECAST.

RUA

DISCUSSION...

PREV DISCUSSION... /ISSUED 634 PM CDT FRI MAY 13 2011/

AVIATION...
A WEAK PREFRONTAL TROUGH CROSSED THE AREA EARLIER TODAY WITH A COLD
FRONT CURRENTLY JUST EAST OF KAEX-KBPT. AHEAD OF THE FRONT...WINDS
ARE WESTERLY AROUND 10 KT WITH A FEW SHOWERS AND THUNDERSTORMS
DEVELOPING ACRS CNTL LA EAST OF KAEX. DO NOT EXPECT ANY OF THIS
ACTIVITY WILL AFFECT TAF SITES TONIGHT. WINDS WILL SHIFT MORE
NWRLY BEHIND THE FRONT...REACHING KBPT...KLCH AND KAEX BETWEEN
02Z-03Z AND KLFT AND KARA AROUND 05Z- 06Z. A FEW CLOUDS NOTED AROUND
6-7K FT WITH SKIES BECOMING SKC THROUGH THE EVENING.

PREV DISCUSSION... /ISSUED 403 PM CDT FRI MAY 13 2011/

DISCUSSION...
RAINS MISSED THE AREA AGAIN...THEY DIED AS THEY MOVED INTO
SOUTHEAST TEXAS LAST NIGHT WITH ONLY A FEW STORMS GETTING INTO
SW LOUISIANA. STORMS REFORMED THIS MORNING JUST EAST OF THE
MISSISSIPPI AND MOVED EAST INTO MISSISSIPPI...ALABAMA...AND THE
FLORIDA PANHANDLE.

TEMPS TODAY HAVE CLIMBED BACK INTO THE UPPER 80S AHEAD OF A COLD
FRONT THAT IS MOVING INTO EASTERN TEXAS AT THIS TIME. TEMPS ACROSS
NORTH TEXAS ARE STRUGGLING TO MAKE IT INTO THE MID 60S ATTM. THIS
LATEST FRONT WILL MOVE INTO THE SOUTH-CNTRL LA COASTAL WATERS
AROUND MIDNIGHT.

TEMPS WILL BE ABOUT 6 TO 9 DEGREES COOLER OVER THE NEXT SEVERAL
DAYS WHICH WILL BE ON THE CHILLY SIDE...UPPER 50S TO NEAR 60 FOR
MORNING LOWS AND NEAR 80 FOR DAYTIME HIGHS. WHICH WILL SEEM COLD
AS MORNING LOWS HAVE BEEN IN THE 70S FOR THE LAST WEEK...DAYTIME
HIGHS NEAR 90.

THIS WEEKEND IS SHAPING UP NICELY WITH MOSTLY SUNNY SKIES AND MILD
TEMPS FOR THIS TIME OF YEAR. NO CHANCE FOR ANY RAINFALL. A SLOW
WARMING TREND WILL TAKE HOLD ON MONDAY AND CONTINUE THROUGH THE
REST OF THE WEEK. THE NEXT CHANCE FOR ANY SHOWERS LOOKS TO BE
FRIDAY OF NEXT WEEK AND THE CHANCE IS ONLY HOVERING IN THE 30%
RANGE. THE DROUGHT CONITNUES...FOR THE MONTH OF MAY LCH HAS
RECEIVED ONLY .43 INCHES... BPT HAS REPORTED ONLY .67 INCHES...
AND AEX HAS RECORDED .65 INCHES... LFT HAS BEEN THE BIG WINNER
WITH 1.37 INCHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  80  54  80 /  10   0   0   0
KBPT  60  81  55  81 /  10   0   0   0
KAEX  55  78  51  77 /  10   0   0   0
KLFT  61  80  56  78 /  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CDT SATURDAY FOR
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
     20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, May 13, 11:04 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1104 PM CDT FRI MAY 13 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141500-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
1104 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
COOLER AND DRIER AIR WILL FILTER IN BEHIND A DEPARTING COLD FRONT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-141500-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1104 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE COASTAL WATERS BEHIND A
DEPARTING COLD FRONT. SMALL CRAFT EXERCISE CAUTION IS IN EFFECT
UNTIL SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:21 PM CDTAreal Flood WarningLCHSaint Landry7 days

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.